MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 8X20 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 8X20 STERILE; SCREW, FIXATION, BONE
Catalog Number 7209012
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl reconstruction surgery, the device broke while implanting.The broken part was removed.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One 7209012 sterile 8 x 20 mm biorci-ha screw returned.The complaint indicated: ¿the device broke while implanting.During the surgical procedure the screw broke at the time of fixation.¿ dimensional inspection confirms that this is an 8mm product.There is approximately one to two threads absent from the distal tip.The edges are jagged and fractured.The threads remaining are rolled and compressed from resistance.The star hex is in poor condition and is beginning to strip consistent with a misfit driver or tunnel and continued attempt to rotate.Physical conditions are consistent with excess torque and difficult insertion during attempt to seat the screw.No root cause related to the manufacturing of this device was confirmed.

Brand Name
SCR BIORCI-HA 8X20 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8194057
Report Number1219602-2018-01776
Device Sequence Number11307509
Product Code HWC
UDI-Device Identifier03596010459954
UDI-Public03596010459954
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Catalogue Number7209012
Device Lot Number50684752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date12/24/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1